Journal of Symplectic Geometry

Volume 4 (2006)

Number 1

Symplectic 4-manifolds with arbitrary fundamental group near the Bogomolov--Miyaoka--Yau line

Pages: 63 – 70

DOI: http://dx.doi.org/10.4310/JSG.2006.v4.n1.a3

Authors

Scott Baldridge

Paul Kirk

Abstract

In this paper, we construct a family of symplectic 4-manifolds with positive signature for any given fundamental group G that approaches the BMY line. The family is used to show that one cannot hope to do better than the BMY inequality in finding a lower bound for the function $f=\chi+b\sigma$ on the class of all minimal symplectic 4-manifolds with a given fundamental group.

Full Text (PDF format)